MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U41502H4RX
Medical Device Problem Codes Material Discolored (1170); Leak/Splash (1354); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.However, photo was provided for review.The investigation of the reported event is currently underway.(expiry date: 02/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the device allegedly leaked.It was further reported that the catheter was discolored and unable to deliver over guidewire.There was no reported patient injury.
 
Event or Problem Description
It was reported that prior to an angioplasty procedure, the balloon of the device allegedly detached and leaked.It was further reported that the balloon had incompatibility issue and catheter was allegedly discolored.There was no patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one device was returned for evaluation.The device was visually evaluated and the inner guidewire along with the marker bands was noted to be missing in the returned sample.The length of the returned device was measured.The detachment was noted to be from the proximal glue joint under magnification.No further functionality testing could be carried out due to the condition of the device.One electronic photo was reviewed.The photo shows the distal end of the device with the balloon protector noted to be over the device.Based on the photo review, no failure mode confirmations could be made.Therefore, the investigation is confirmed for device detachment as the distal portion of the device was noted to be missing.The investigation is also confirmed for the material discoloration as the inner lumen was noted to be missing from the device.The investigation is inconclusive for the reported leak and device incompatibility, as no functionality testing could be carried out due to the condition of the device.The device detachment most likely contributed to the reported material discoloring.The device detachment most likely contributed to the reported device leak as well.However, the definitive root cause for the reported device incompatibility, device leak, material discoloration and identified device detachment could not be determined.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4(expiry date: 02/2023),g3,h6(method).H11: b5,e1,h6(result and conclusion).H11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRAVERSE RX PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11669876
Report Number2020394-2021-00856
Device Sequence Number14200098
Product Code LIT
UDI-Device Identifier00801741056475
UDI-Public(01)00801741056475
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU41502H4RX
Device Catalogue NumberU41502H4RX
Device Lot NumberCMEQ0602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer06/15/2021
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date06/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;